Alert archive / Utah / Flash Flood Warnings in 2007

Flash Flood Warning 28, NWS Salt Lake City, UT

August 26, 2007Carbon County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Aug 26, 2007, 12:58 PM MDT for Carbon County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2007, 12:58 PM MDT (18:58 UTC)
Expired
Aug 26, 2007, 4:00 PM MDT
In force
3 hr
Issued by
NWS Salt Lake City, UT
Area
Whole counties

County Carbon County, UT

The radar

The Grand Junction radar (KGJX), 214 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 7.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2007-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2007-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-367 J/kg
Mixed-layer LCL
3285 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KSLC 261900
FFWSLC
UTC007-262200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1258 PM MDT SUN AUG 26 2007

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL CARBON COUNTY IN UTAH...

* UNTIL 400 PM MDT

* AT 1254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING HAS BEEN PRODUCING HEAVY        
  RAINFALL OVER THE SOUTH FORK OF THE GORDON CREEK AS WELL AS THE    
  GORDON CREEK DOWNSTREAM TO THE PRICE RIVER.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3953 11109 3960 11084 3963 11085 3964 11114

$$

CSMITH
2 follow-up statements
000 
WGUS75 KSLC 262043
FFSSLC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
242 PM MDT SUN AUG 26 2007

UTC007-262200-
CARBON UT-
242 PM MDT SUN AUG 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR WEST
CENTRAL CARBON COUNTY...

AT 236 PM MDT...HEAVY RAINFALL FROM THUNDERSTORMS EARLIER THIS 
AFTERNOON WILL CONTINUE TO FLOW DOWN THE SOUTH FORK OF GORDON CREEK 
AND GORDON CREEK THROUGH 4 PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3953 11109 3960 11084 3963 11085 3964 11114

$$

CSMITH
000 
WGUS75 KSLC 262158
FFSSLC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
358 PM MDT SUN AUG 26 2007

UTC007-262208-
CARBON UT-
358 PM MDT SUN AUG 26 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM MDT FOR WEST CENTRAL
CARBON COUNTY...

RUNOFF FROM EARLIER PRECIPITATION HAS DIMINISHED GREATLY AND RIVER 
AND STREAM LEVELS HAVE DECREASED. THEREFORE... THE FLASH FLOOD 
WARNING HAS BEEN ALLOWED TO EXPIRE. MONITOR NOAA WEATHER RADIO OR 
LOCAL TELEVISION OR RADIO FOR THE LATEST WEATHER INFORMATION.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3953 11109 3960 11084 3963 11085 3964 11114

$$

CSMITH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 10:10 AM MDT, 2 hours 48 minutes earlier.

Area forecast discussion, Aug 26, 10:10 AM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1010 AM MDT SUN AUG 26 2007

.SYNOPSIS...HIGH PRESSURE ALOFT OVER THE SOUTHERN ROCKIES WILL ALLOW
TROPICAL MOISTURE TO SPREAD NORTH ACROSS UTAH THE NEXT COUPLE OF
DAYS. THIS MOISTURE WILL LINGER OVER THE AREA FOR MUCH OF THE COMING
WEEK.

&&

.DISCUSSION...RIDGE AXIS HAS SHIFTED EAST INTO COLORADO AND NEW
MEXICO THIS MORNING...ALLOWING MOISTURE TO MAKE ITS WAY INTO
SOUTHERN UTAH FROM ARIZONA. GOES-DERIVED PRECIPITABLE WATER VALUES
ARE ALREADY OVER AN INCH ALONG THE UTAH/ARIZONA BORDER. A VORT LOBE
NEAR THE FOUR CORNERS AREA THIS MORNING HAS HELPED TO FIRE UP SOME
CONVECTION OVER SOUTHEAST UTAH...BUT THIS FEATURE IS EXPECTED TO
MOVE EAST OUT OF THE AREA THIS AFTERNOON.

A MIDLEVEL CIRCULATION AND VORT MAX OVER ARIZONA WAS PROGGED BY
MODELS YESTERDAY TO SHIFT INTO SOUTHERN UTAH THIS MORNING...BUT THIS
DISTURBANCE IS STILL LINGERING OVER CENTRAL ARIZONA AND IS NOW
PROGGED TO LIFT ACROSS THE FOUR CORNERS LATE THIS AFTERNOON. WITHOUT
THIS FEATURE MOVING ACROSS THE CWA...CONVECTION TODAY MAY NOT BE AS
INTENSE AS PREVIOUSLY THOUGHT. HOWEVER...GIVEN THE INCREASING TREND
IN MOISTURE AND INSTABILITY...SCATTERED THUNDERSTORMS ARE STILL
EXPECTED ACROSS SOUTHERN AND CENTRAL UTAH THIS AFTERNOON...PRODUCING
LOCALLY HEAVY RAIN. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR FAR
SOUTHERN UTAH.

THE AIRMASS WILL REMAIN DRIER OVER THE NORTH TODAY...ALTHOUGH A
MOISTENING TREND IS NOTED AS DEWPOINTS HAVE CLIMBED SEVERAL DEGREES
FROM 24 HOURS AGO. IN ADDITION...A POCKET OF HIGHER PRECIPITABLE
WATER HAS DEVELOPED ACROSS THE WEST DESERTS. THIS MOISTURE
COINCIDES WITH AN AREA OF LOW LEVEL CONVERGENCE...WHICH SUGGESTS
THAT THUNDERSTORMS COULD DEVELOP THERE LATE THIS AFTERNOON AND
EVENING AND SPREAD INTO THE CENTRAL AND SOUTHERN WASATCH FRONT.
HOWEVER...THESE THUNDERSTORMS COULD BE DRY AND PRODUCE GUSTY WINDS.
OTHERWISE...A TROUGH MOVING ACROSS THE NORTHERN INTERMOUNTAIN REGION
WILL BRING INCREASING WINDS TO FAR NORTHERN UTAH TODAY. COUPLED WITH
LOW HUMIDITIES...THESE WINDS WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS NORTHWEST UTAH AND THE NORTHERN WASATCH MOUNTAINS.
A RED FLAG WARNING REMAINS IN EFFECT.

MOISTURE WILL CONTINUE TO SPREAD NORTH ACROSS THE CWA TOMORROW WITH
PRECIPITABLE WATER OF AN INCH OR MORE OVER ALL BUT FAR NORTHERN
UTAH. IN ADDITION...A SHORTWAVE TROUGH CURRENTLY OFF THE CALIFORNIA
COAST WILL MOVE ACROSS CENTRAL UTAH TOMORROW AFTERNOON. EXPECT THIS
DISTURBANCE TO INTERACT WITH THE MOISTURE TO RESULT IN A GREATER
AREAL COVERAGE OF PRECIPITATION AND A MORE ACTIVE DAY OF CONVECTION
TOMORROW.

HIGH PRESSURE SHIFTS WESTWARD AGAIN ON TUESDAY...WHICH WILL CUT OFF
THE MOISTURE FLOW. HOWEVER...LINGERING MOISTURE UNDERNEATH THE RIDGE
WILL STILL ALLOW SOME DIURNAL CONVECTION THROUGH AT LEAST THE MIDDLE
OF THE WEEK.

CURRENT PACKAGE LOOKS REASONABLE IN THE SHORT TERM.

&&

.AVIATION...SOUTHERLY DRAINAGE WINDS AT KSLC SHOULD GIVE WAY TO A
NORTHERLY LAKE BREEZE AROUND 20-21Z THIS AFTERNOON. HOWEVER...THERE
IS A 30 PERCENT CHANCE THAT WINDS COULD REMAIN SOUTHERLY ALL DAY.
WINDS AT THE TERMINAL COULD BE IMPACTED FROM NEARBY THUNDERSTORMS
AFTER 22Z.

&&

.FIRE WEATHER...RH RECOVERY WAS GOOD OVERNIGHT FOR MOST AREAS. THE
EXCEPTION WAS THE FAR NORTHWEST PORTIONS OF UTAH WHERE RH ONLY
REACHED ABOUT 20 PERCENT THIS MORNING. LIGHTNING WILL BE ON THE
INCREASE TODAY AND MONDAY...MAINLY FOR AREAS SOUTH OF I-80. THE
STORMS SHOULD BE WET WITH GOOD RH RECOVERY FOR THE NEXT FEW NIGHTS.
BREEZY DRY CONDITIONS CONTINUING THE NEXT FEW DAYS FOR EXTREME
NORTHERN UTAH.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM NOON TO 9 PM TONIGHT FOR FIRE WEATHER
     ZONES UTZ420-426.
     FLASH FLOOD WATCH FROM NOON TO 9 PM TONIGHT FOR ZONES
     UTZ019>021.
WY...NONE.

&&

CHENG/GIBSON

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 26, 6:22 AM MDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
622 AM MDT SUN AUG 26 2007

UTZ001>003-005>007-009-WYZ021-271230-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WESTERN UINTA MOUNTAINS-SOUTHWEST WYOMING-
622 AM MDT SUN AUG 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN UTAH
AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

MOSTLY SUNNY AND WARM WEATHER IS EXPECTED OVER THE NORTH TODAY
WITH INCREASING CLOUDS TONIGHT. ISOLATED THUNDERSTORMS ARE
POSSIBLE MAINLY OVER THE MOUNTAINS. A RED FLAG WARNING IS IN
EFFECT FOR FIRE WEATHER ZONES 420 AND 426 DUE TO VERY LOW
HUMIDITIES AND GUSTY WESTERLY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS OVER THE NORTH ON
MONDAY AND TUESDAY WITH A LINGERING SHOWERS AND THUNDERSTORMS THROUGH
THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ004-008-010>015-517-271230-
SOUTHERN WASATCH FRONT-WASATCH MOUNTAINS SOUTH OF I-80-
WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-
CENTRAL MOUNTAINS-
622 AM MDT SUN AUG 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH
AND NORTHERN UTAH.

.DAY ONE...TODAY AND TONIGHT

MOSTLY SUNNY AND WARM WEATHER IS EXPECTED OVER CENTRAL UTAH TODAY
WITH INCREASING CLOUDS THIS AFTERNOON. SCATTERED THUNDERSTORMS
ARE POSSIBLE ESPECIALLY OVER THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

INCREASING SHOWERS AND THUNDERSTORMS OVER CENTRAL UTAH ON MONDAY
AND TUESDAY WITH A LINGERING SHOWERS AND THUNDERSTORMS THROUGH THE
REMAINDER OF THE WEEK. CHANCES OF HEAVY RAIN WILL INCREASE MONDAY
AND TUESDAY WITH ISOLATED INCIDENTS OF FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ016-019>021-518-271230-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
SOUTHERN MOUNTAINS-
622 AM MDT SUN AUG 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN UTAH
AND SOUTHWEST UTAH.

.DAY ONE...TODAY AND TONIGHT

PARTLY CLOUDY AND WARM OVER SOUTHERN UTAH TODAY WITH INCREASING
CLOUDS THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE
ESPECIALLY OVER THE MOUNTAINS WITH NUMEROUS SHOWERS AND
THUNDERSTORMS ALONG THE UTAH-ARIZONA BORDER. A FLASH FLOOD WATCH
HAS BEEN ISSUED FOR ZONES 019...020...021 WHERE SCATTERED INCIDENTS
OF FLASH FLOODING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIDESPREAD SHOWERS AND THUNDERSTORMS OVER THE SOUTH WILL CONTINUE ON
MONDAY AND TUESDAY WITH A LINGERING SHOWERS AND THUNDERSTORMS THROUGH
THE REMAINDER OF THE WEEK. CHANCES OF HEAVY RAIN WILL CONTINUE MONDAY
AND TUESDAY WITH INCIDENTS OF FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 3:36 AM MDTFlash Flood WatchSLC40 hr
Aug 26, 12:57 PM MDTSevere Thunderstorm WarningSLCDuchesne33 min
Aug 26, 1:28 PM MDTSevere Thunderstorm WarningSLCUtah32 min
Aug 26, 3:53 PM MDTSevere Thunderstorm WarningSLCUtah37 min

Nearby

Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.